Allergy drug could fatten us. When an allergy recurrence, most people will quickly take allergy medications are antihistamines. These drugs can indeed reduce allergy symptoms, but when consumed regularly can make the body into fat. Researchers from Yale University published a study in the journal Obesity, which suggests that people who take antihistamines on a regular basis more fat than people who do not eat at all.
In that study, researchers used data from the Centers for Disease Control and Prevention (CDC), the National Health and Nutrition Examination Survey 2005-2006 to compare the body weight of 867 adults and the use of antihistamines. The two most common drug in these studies is setirizin (Zyrtec) and fexofenadine (Allegra). Research also shows that the effect is more clearly seen in men.
In a separate study published in 2009 in the Journal of Clinical Allergy and Immunology, using data from the same CDC survey, researchers found that obese children are more likely to suffer from allergies, especially food allergies, than children of normal weight.
Studies in animals have shown that mice with doses of histamine reduces food intake, while the dose of antihistamine to increase appetite. Therefore, it makes sense if the authors note, that if you take a lot of antihistamines may cause you to eat more. The researchers also added that some older antihistamines even used as appetite stimulants in children.